Ativan Lorazepam Withdrawal Is Worse Than The Anxiety Itself

Posted by Edward Ernest | Aug 10, 2018 | Anxiety | 0 |

I did everything to combat my anxiety issues without taking medication like Ativan aka Lorazepam. I took up yoga. I meditated when I woke up and right before I went to bed. I changed my diet. I journaled. I got involved in relaxing activities like painting and drawing. However, none of the above actually helped curb my anxiety much to my chagrin. This endless string continued until I was walking home from work one day, and I was hit with an overwhelming feeling of dread. I felt my heart rate spike, and I literally took a knee on a busy street. When I got home, I checked my Fitbit, and my heart rate was at 173 beats per minute. That’s getting up there into heart attack territory, and it scared me to death.

The next day I was at the doctor’s office and showed him my Fitbit stats and told him my story. We reviewed all the activities I’d been doing and eventually he asked me if I wanted to be prescribed Lorazepam for when my anxiety hits hardest. I agreed because I was desperate, so I went to the pharmacy to fill my order.

I popped a pill immediately, and besides getting a little bit tired, my anxiety dissipated quite quickly. It didn’t take long, but I was sold. I was doing hours of activities to combat my anxiety, and all of a sudden, this little pill did the trick in 20 minutes, and I had all the time in the world to do anything I wanted. Life felt great…….until it wasn’t anymore.

At first, I’d only take a pill when I had anxiety, but then I started getting anxious a lot, and it took me a long time to realize that my Ativan was now the one causing my anxiousness. And by the time I figured that out, I was already taking an Ativan a day. I was hooked. I was afraid to quit because I knew the withdrawal would be painful and I resisted for a while. However, after three months of taking Ativan every day, I knew I had to bite the bullet and deal with the withdrawal symptoms as best I could.

Besides my uncontrollable sweating issues that the Ativan withdrawal caused, my anxiousness was at an all-time high. I felt like the world was crumbling and there was no way out. I couldn’t sleep very well, I cried a lot, and it was the first time in my life where I was taking my mood out on other people. Oh, did I mention my panic attacks? Those were just wonderful. But eventually, after a very trying two weeks, all of these symptoms started to subside.

The whole conundrum of this experience was that I took the medication for my anxiety, yet my anxiety wasn’t as severe as the withdrawal symptoms from weening yourself off the Ativan Lorazepam Medication. It just didn’t make sense to me. And because of that, from here on out, I’m going back to the natural way because I just don’t trust myself to take these drugs responsibly.


Photo Credit: Kathryn Cartwright


THIS SHIRT MAKES YOU FEEL AMAZING WHEN YOU WEAR IT AND YOU GET COMPLIMENTS CLICK HERE TO BUY IT

Leave a reply

Your email address will not be published. Required fields are marked *

This site uses Akismet to reduce spam. Learn how your comment data is processed.